# SDR SWAA970919

- Difficulty date: October 20, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N656SW
- Make and model: Boeing 737-3H4
- Aircraft serial: 28401
- Engine: Ge CFM563B1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CR
- Nature of condition: J, Y
- Precautionary procedure: A

## Discrepancy

AFTER LEVELING OFF AT FL 330,  CREW NOTED NR 1 ENGINE OIL PRESSURE FLUCTUATING SLIGHTLY AS THRUST REDUCED.  IN ADDITION, AVM INDICATION SPIKED UP 2 UNITS, THEN RETURNED TO LESS THAN 1 UNIT.  A FEW MINUTES LATER, A LOUD BOOM WAS HEARD FOLLOWED BY NR 1 ENGINE SPOOLING DOWN.  CREW DECLARED AN EMERGENCY, AND MADE AN UNEVENTFUL LANDING AT BNA.  INSPECTED AND FOUND METAL PIECES INSIDE FAN COWL.  FURTHER INSPECTION FOUND A HOLE  IN ENGINE ACCESSORY GEARBOX JUST AFT OF STARTER PAD. ENGINE CHANGE IN PROGRESS.
